MAUDE Adverse Event Report: LAKE REGION MEDICAL PREFORM GUIDEWIRE - SAFARI2; WIRE, GUIDE

LAKE REGION MEDICAL PREFORM GUIDEWIRE - SAFARI2; WIRE, GUIDE
Model Number H74939406S1
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
Event description: during the preparation the nurse saw the kinked wire tip it was reported the product was not used during the procedure.Patient present at time of event?: no.Patient complications: no patient complications.It was reported the product was not used during the procedure.Note: this medwatch report is being filed based on the images received along with the product evaluation.
 
Additional Manufacturer Narrative
This medwatch report is being filed based on the image received on (b)(6) 2023, and the product evaluation, both revealing a fracture of the core wire material.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at (b)(6) medical ,and was determined to be acceptable.The specimen presented a ductile, tensile overload fracture of the core wire approximately 0.2 cm from the proximal aspect of the distal tip weld mass with 0.6 cm of subsequent stretching of the coil wraps and bend damage, exposing the underlying core wire.In addition to the stretching of the coil wraps, the specimen also presented large radius bend damage located from 11.4cm to 12cm from the distal apex of the formed curve.There is no mention of a fracture in the event description; therefore, the timing of this damage cannot be determined.The nature and extent of the damage presented appears consistent with manipulation of the safari 2 wire against resistance.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As described in the warnings (dfu): prior to use, inspect for damage.If damaged, do not use.As described in the preparation for use: safari2tm guidewires should be handled carefully and inspected before use and when possible, during the procedure to observe for any defect or damage that may occur.Do not use a wire that has a damaged coating, tip, camber (change in plane), bend or kink on the wire.Damage will hinder the performance of the safari2tm.Based on the information provided and the evidence presented, it appeared that handling factors have contributed to the event as reported.No patient information was provided at the time of this report.If there is any further relevant information provided, a follow up medwatch report will be submitted.

Brand Name
PREFORM GUIDEWIRE - SAFARI2
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
MDR Report Key16847974
Report Number2126666-2023-00027
Device Sequence Number15347559
Product Code DQX
UDI-Device Identifier08714729887591
UDI-Public08714729887591
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2025
Device Model NumberH74939406S1
Device Catalogue Number39406S
Device Lot Number7376186
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2023
Initial Report FDA Received Date05/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown